Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 197, NWS Louisville, KY

August 10, 2000Cumberland County, Metcalfe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2000, 3:49 AM CDT for Cumberland County, Metcalfe County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 3:49 AM CDT (08:49 UTC)
Expired
Aug 10, 2000, 4:15 AM CDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Cumberland County, KY, Metcalfe County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3405 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS53 KLMK 100849
SVRSDF
KYC057-169-100915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 AM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY
  SOUTHEASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 415 AM CDT

* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SUBTLE...OR ABOUT 49 MILES EAST OF BOWLING
  GREEN...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUBRE AROUND 400 AM CDT
  MARROWBONE AROUND 410 AM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:21 AM CDT, 28 minutes earlier.

Area forecast discussion, Aug 10, 3:21 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM EDT THU AUG 10 2000

MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TRAINING CELLS
THAT HAVE BEEN OCCURRING ACROSS CENTRAL KENTUCKY.

LATEST LOOK AT THE MSAS DATA SHOWS MAIN FRONTAL BOUNDARY IS NEAR THE
OHIO RIVER. MEANWHILE. THUNDERSTORMS ARE CONTINUING TO DEVELOP ALONG
THE TIGHT THETAE GRADIENT THAT CONTINUES TO PEEL SOUTHEAST IN
CENTRAL KY. ACCORDING TO THE RADAR...THESE SHOWERS ARE MAINLY
DEVELOPING ALONG AND SOUTH OF THE OHIO RIVER AND KEEP PUSHING OVER
THE HARDIN AND LARUE COUNTY AREAS WHERE NEARLY 3 TO 4 INCHES OF RAIN
HAS ALREADY OCCURRED WITH STILL SOME THUNDERSTORMS MOVING IN FROM
THE NORTHWEST. THESE STORMS MAY CONTINUE TO DEVELOP THROUGH THE
EARLY MORNING HOURS AS THE FRONT SLOWLY TRUDGES SOUTH AND HIGH
THETAE AIR CONTINUES TO FEED THIS AREA. WITH THAT IN MIND...WE WILL
PLAY THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL KENTUCKY
THIS MORNING AND SHOOT FOR LESS HUMID AND CLEARING SKIES THIS
AFTERNOON.

FOR THE REMAINDER OF THE PERIODS WE ARE LOOKING AT NICE COUPLE OF
DAYS AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS IN AND PROVIDES
THE REGION WITH MOSTLY SUNNY AND LESS HUMID CONDITIONS.

FAN/FWC NUMBERS LOOK TO BE IN AGREEMENT SO WE FOLLOWED CLOSELY.

.SDF...NONE
COX

In the hours before

Local storm report, Aug 9, 10:33 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    TAYLORSVILLE              KY   .75 INCH HAIL
08/09/00   SPENCER                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:02 PM CDTSevere Thunderstorm WarningLMKHarrison43 min
Aug 9, 8:16 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble44 min
Aug 9, 8:27 PM CDTSevere Thunderstorm WarningLMKScott48 min
Aug 9, 8:32 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas43 min
Aug 9, 8:55 PM CDTTornado WarningLMKHenry35 min
Aug 9, 8:59 PM CDTSevere Thunderstorm WarningLMKFranklin, Woodford31 min
Aug 9, 9:09 PM CDTSevere Thunderstorm WarningLMKClark, Fayette36 min
Aug 9, 9:19 PM CDTSevere Thunderstorm WarningLMKShelby41 min
Aug 9, 9:56 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer34 min
Aug 9, 10:17 PM CDTSevere Thunderstorm WarningLMKBullitt28 min
Aug 9, 10:42 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade48 min
Aug 9, 10:43 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson62 min
Aug 9, 11:33 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio42 min
Aug 9, 11:42 PM CDTSevere Thunderstorm WarningLMKMarion, Washington33 min
Aug 9, 11:47 PM CDTSevere Thunderstorm WarningLMKHardin28 min
Aug 10, 1:40 AM CDTSevere Thunderstorm WarningLMKMetcalfe35 min
Aug 10, 2:30 AM CDTFlash Flood WarningLMKHardin, Larue3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.